|Title:||Purpuric drug eruptions caused by epidermal growth factor receptor inhibitors for non–small cell lung cancer: A clinicopathologic study of 32 cases||Authors:||Cho Y.-T.
|Issue Date:||2017||Publisher:||American Medical Association||Journal Volume:||153||Journal Issue:||9||Start page/Pages:||906-910||Source:||JAMA Dermatology||Abstract:||
IMPORTANCE: Purpuric skin lesions have only rarely been reported in patients receiving epidermal growth factor receptor inhibitors. However, their clinical and histopathologic presentations have varied considerably. OBJECTIVE: To characterize purpuric skin eruptions caused by epidermal growth factor receptor inhibitors. DESIGN, SETTING, AND PARTICIPANTS: This prospective study enrolled 32 patients who presented to an integrated dermato-oncologic clinic in a tertiary referral medical center with purpuric skin lesions after using epidermal growth factor receptor inhibitors from January 1, 2013, through December 31, 2015. EXPOSURES: Epidermal growth factor receptor tyrosine kinase inhibitors, including gefitinib, erlotinib, and afatinib. MAIN OUTCOMES AND MEASURES: Clinical presentations, histopathologic features, laboratory examinations, and treatment outcomes of patients with purpuric drug eruptions. RESULTS: Thirty-two patients, 14 with purpuric drug eruptions without pustules (mean [SD] age, 60  years; 12 female and 2 male) and 18 with purpuric drug eruptions with pustules (mean [SD] age, 64  years; 12 female and 6 male), were identified. The median time to development of skin lesions was 3.5 months. The clinical presentations were characterized by purpuric macules, papules, and confluent plaques predominantly on the lower extremities. Pustules in various sizes could be found in 18 patients (56%). Eleven patients (34%) had skin lesions that covered places other than the lower extremities. Eczema craquel?–like features developed in 13 patients (41%). Bacterial pathogens were frequently identified in these skin lesions. Among them, Staphylococcus aureus was the most predominant and was found in 20 patients (63%), commonly in those with cutaneous pustules. Epidermal dysmaturation, neutrophil exocytosis, perivascular infiltration of lymphocytes and neutrophils, red blood cell extravasation, and plumping endothelium were the main histopathologic features. The expressions of filaggrin and human β-defensin 2 in lesional skin of these patients were markedly reduced. All patients improved after receiving at least 1 week of systemic antibiotic treatment; the doses of epidermal growth factor receptor inhibitors were also changed for 14 patients (44%). CONCLUSIONS AND RELEVANCE: Purpuric drug eruptions caused by epidermal growth factor receptor inhibitors are uncommon and have characteristic clinical and histopathologic presentations. The role of bacterial pathogens in this reaction is important and requires further exploration. ? 2017 American Medical Association. All rights reserved.
|ISSN:||2168-6068||DOI:||10.1001/jamadermatol.2017.0903||SDG/Keyword:||afatinib; beta defensin 2; erlotinib; filaggrin; gefitinib; afatinib; antineoplastic agent; epidermal growth factor receptor; erlotinib; gefitinib; quinazoline derivative; adult; aged; antibiotic therapy; Article; clinical article; clinical feature; female; histopathology; human; human cell; human tissue; male; middle aged; non small cell lung cancer; priority journal; prospective study; protein expression; purpuric rash; Staphylococcus aureus; treatment outcome; very elderly; antagonists and inhibitors; Carcinoma, Non-Small-Cell Lung; Drug Eruptions; Lung Neoplasms; pathology; Adult; Aged; Aged, 80 and over; Antineoplastic Agents; Carcinoma, Non-Small-Cell Lung; Drug Eruptions; Erlotinib Hydrochloride; Female; Humans; Lung Neoplasms; Male; Middle Aged; Prospective Studies; Quinazolines; Receptor, Epidermal Growth Factor
|Appears in Collections:||病理學科所|
Items in DSpace are protected by copyright, with all rights reserved, unless otherwise indicated.